Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Quiz your maths: Do the uniformly continuous functions on the line form a ring?
HTML articles powered by AMS MathViewer

by Félix Cabello Sánchez and Javier Cabello Sánchez PDF
Proc. Amer. Math. Soc. 147 (2019), 4301-4313 Request permission

Abstract:

The paper deals with the interplay between boundedness, order and ring structures in function lattices on the line and related metric spaces. It is shown that the lattice of all Lipschitz functions on a normed space $E$ is isomorphic to its sublattice of bounded functions if and only if $E$ has dimension one. The lattice of Lipschitz functions on $E$ carries a “hidden” $f$-ring structure with a unit, and the same happens to the (larger) lattice of all uniformly continuous functions for a wide variety of metric spaces.

An example of a metric space whose lattice of uniformly continuous functions supports no unital $f$-ring structure is provided.

References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46E05, 54C35
  • Retrieve articles in all journals with MSC (2010): 46E05, 54C35
Additional Information
  • Félix Cabello Sánchez
  • Affiliation: Departamento de Matemáticas, UEx, and IMUEx, 06071-Badajoz, Spain
  • Email: fcabello@unex.es
  • Javier Cabello Sánchez
  • Affiliation: Departamento de Matemáticas, UEx, and IMUEx, 06071-Badajoz, Spain
  • Email: coco@unex.es
  • Received by editor(s): July 24, 2018
  • Received by editor(s) in revised form: December 18, 2018, and December 22, 2018
  • Published electronically: June 27, 2019
  • Additional Notes: This research was supported in part by DGICYT project MTM2016$\cdot$76958$\cdot$C2$\cdot$1$\cdot$P (Spain) and Junta de Extremadura programs GR$\cdot$15152 and IB$\cdot$16056.
  • Communicated by: Stephen Dilworth
  • © Copyright 2019 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 147 (2019), 4301-4313
  • MSC (2010): Primary 46E05, 54C35
  • DOI: https://doi.org/10.1090/proc/14531
  • MathSciNet review: 4002543